Alert archive / Indiana / Flash Flood Warnings in 2025
Flash Flood Warning 18, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 29, 2025, 9:40 PM EDT for Monroe County, Indiana. It was in force for 10 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2025, 9:40 PM EDT (01:40 UTC)
- Expired
- Jun 30, 2025, 8:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Monroe County, IN
The radar
The Indianapolis radar (KIND), 65 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 11:00 PM EDT | FLASH FLOOD | 1 Ssw Indiana Universit, IN | One car at South Walnut and Dodds had its engine flooded when the driver was stuck behind another vehicle in about a foot of water. Nearby flooding was noted on Liberty Drive and Indiana Avenue. |
| Jun 30, 6:57 AM EDT | RAIN 4.26 | 2 Nw Woodville Hills, IN | Cocorahs station IN-MN-52 Bloomington 6.3 E. |
| Jun 30, 7:00 AM EDT | RAIN 3.47 | Unionville, IN | Cocorahs station IN-MN-51 Bloomington 7.0 NE. |
| Jun 30, 7:00 AM EDT | RAIN 3.64 | 4 Ese Solsberry, IN | Cocorahs station IN-GN-12 Solsberry 4.0 ESE. |
| Jun 30, 7:00 AM EDT | RAIN 5.39 | 2 N Indiana University, IN | Cocorahs station IN-MN-37 Bloomington 1.7 NNW. |
| Jun 30, 7:53 AM EDT | RAIN 3.96 | 3 Wsw Whitehall, IN | ASOS station KBMG Bloomington. |
| Jun 30, 7:55 AM EDT | RAIN 4.3 | 2 Nnw Smithville, IN | Mesonet station GW0913 Bloomington. |
| Jun 30, 7:58 AM EDT | RAIN 3.28 | 2 S Whitehall, IN | Mesonet station GW2070 BLOOMINGTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677
WGUS53 KIND 300140
FFWIND
INC105-300745-
/O.NEW.KIND.FF.W.0018.250630T0140Z-250630T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
940 PM EDT Sun Jun 29 2025
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Central Monroe County in south central Indiana...
* Until 345 AM EDT Monday.
* At 940 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. The expected rainfall rate is 0.5 to 1.25 inches
in 1 hour. Additional rainfall amounts of 1 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bloomington, Ellettsville, Indiana University, Whitehall,
Smithville, Unionville and Woodville Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3907 8637 3907 8668 3908 8668 3919 8668
3924 8656 3924 8637 3920 8637 3918 8637
3915 8637 3911 8637 3909 8637 3908 8637
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.25 INCHES IN 1 HOUR
$$
AW2 follow-up statements
852
WGUS53 KIND 300712
FFWIND
INC105-300945-
/O.EXT.KIND.FF.W.0018.000000T0000Z-250630T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
312 AM EDT Mon Jun 30 2025
The National Weather Service in Indianapolis has extended the
* Flash Flood Warning for...
Central Monroe County in south central Indiana...
* Until 545 AM EDT.
* At 312 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1.5 inches in 1
hour. Additional rainfall amounts of 0.5 to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bloomington, Ellettsville, Indiana University, Whitehall,
Smithville, Unionville and Woodville Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3907 8637 3907 8668 3908 8668 3919 8668
3924 8656 3924 8637 3920 8637 3918 8637
3915 8637 3911 8637 3909 8637 3908 8637
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
Melo925
WGUS53 KIND 300835
FFWIND
INC105-301200-
/O.EXT.KIND.FF.W.0018.000000T0000Z-250630T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
435 AM EDT Mon Jun 30 2025
The National Weather Service in Indianapolis has extended the
* Flash Flood Warning for...
Central Monroe County in south central Indiana...
* Until 800 AM EDT.
* At 435 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. The expected rainfall rate is 0.5 inches in 1 hour.
Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bloomington, Ellettsville, Indiana University, Whitehall,
Smithville, Unionville and Woodville Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3907 8637 3907 8668 3908 8668 3919 8668
3924 8656 3924 8637 3920 8637 3918 8637
3915 8637 3911 8637 3909 8637 3908 8637
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5 INCHES IN 1 HOUR
$$
MeloWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:58 PM EDT, 2 hours 42 minutes earlier. Its key messages:
- Rain/storm chances persist through Monday night with the greatest coverage during the afternoon and evening hours
- Localized flooding is the primary threat through Monday night, but isolated strong wind gusts are also possible Monday afternoon and evening
- Drier and slightly cooler weather expected towards the middle of this week before more humid conditions return Friday into next weekend
Area forecast discussion, Jun 29, 6:58 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 658 PM EDT Sun Jun 29 2025 .KEY MESSAGES... - Rain/storm chances persist through Monday night with the greatest coverage during the afternoon and evening hours - Localized flooding is the primary threat through Monday night, but isolated strong wind gusts are also possible Monday afternoon and evening - Drier and slightly cooler weather expected towards the middle of this week before more humid conditions return Friday into next weekend && .SHORT TERM (This Evening through Monday Night)... Issued at 253 PM EDT Sun Jun 29 2025 Yet another afternoon with scattered convection over the region with a moist and unstable airmass in place. 18Z temperatures are lower than the last several days courtesy of the convection and plentiful cloud coverage...running generally in the low to mid 80s. Unsettled weather will continue through Monday as a series of upper level waves track through the Ohio Valley followed by a cold front Monday night. Periodic showers and thunderstorms will persist as a result...with highest coverage expected Monday afternoon and evening. Showers and storms are pockmarked across the forecast area this afternoon and will likely increase in coverage over the next few hours as instability levels peak. The KIND ACARS sounding shows poor lapse rates present through the column...meaning stronger winds from collapsing downdrafts are likely to be less of a concern into the evening. The greatest impact remains the potential for localized flooding from slow moving convection producing torrential downpours. PWATs are already near 2 inches and are likely to tick up further into the evening. Best potential for storms remains across the southern half of the forecast area where deepest moisture resides but convection really could pop up anywhere across central Indiana. The loss of diurnal heating this evening should lead to convective coverage diminishing but that respite is expected to be brief and last only into the early overnight. The first of the series of upper level waves associated with a broader trough aloft will arrive during the predawn hours with scattered convection increasing yet again prior to daybreak. This will parlay into Monday as the combination of the forcing aloft with an approaching cold front will interact with the moist unstable airmass across the Ohio Valley for numerous to widespread convection peaking during the afternoon and evening. The risk for a few storms producing damaging winds is greater by late day with the infusion of slightly better BL shear present immediately ahead of the upper trough axis but an overall skinny and elongated CAPE profile with unidirectional shear profiles is supportive of a generally messy multicellular convective mode for the afternoon and evening. Heavy rain and localized flooding will remain primary concerns as well. Showers and storms will continue into Monday night ahead of the frontal boundary with rain ending from west to east overnight as the front sweeps off to the east. Temps...lows tonight will fall mainly into the lower 70s. Highs are expected in the mid 80s on Monday. As cooler air advects into the region behind the frontal passage Monday night...lows will drop into the mid and upper 60s. && .LONG TERM (Tuesday through Sunday)... Issued at 253 PM EDT Sun Jun 29 2025 Unsettled weather for the early part of this week will shift east Tuesday morning as a drier and slightly cooler airmass builds in courtesy of broad surface high pressure and drier northwest flow aloft. Upper level ridging will return by late next week with a likely return to isolated to scattered diurnal convection Friday into the weekend as a hotter and more humid airmass reestablishes across the Ohio Valley. Tuesday through Thursday.. Other than a few lingering showers Tuesday morning...mostly quiet weather conditions are expected Tuesday through Thursday as high pressure settles across the region. Dewpoints will finally fall back into the lower and middle 60s and perhaps even down into the upper 50s in northern portions of the forecast area for midweek...a refreshing respite from the oppressive air of the last week or so. While largely dry conditions are expected...a few showers and storms are possible focused mainly across northern counties by Thursday afternoon as a weak front drifts into the lower Great Lakes. Highs will mainly reside in the low to mid 80s Tuesday and Wednesday before beginning to rise on Thursday. Friday through Sunday... The arrival of ridging aloft coinciding with a weakening of the surface high will enable deeper moisture to advect back into the Ohio Valley for late week with growing confidence in higher dewpoint air at or above 70 degrees making a return for Independence Day into next weekend. Instability will increase in response with isolated to scattered pulse intensity...short lived and slow moving convection developing during the afternoon and evening ...mainly Saturday and Sunday. May see an increase in overall convective coverage late next weekend into early next week with signals in the ensembles for a cold front to approach the region from the northwest. Highs will rise back into the lower 90s for next weekend with heat indices again approaching 100 degrees. && .AVIATION (00Z TAF Issuance)... Issued at 658 PM EDT Sun Jun 29 2025 Impacts: - Convection around through much of the period, with most coverage early in the period and then again on Monday - Patchy fog possible near daybreak Monday - MVFR ceilings at times, especially late tonight and Monday morning Discussion: Scattered convection will diminish some this evening, but then increase in coverage later tonight into Monday. Uncertainty remains on how widespread the convection will be on Monday, with some hints that most coverage won't come until later in the day into the evening. MVFR and worse conditions are possible in convection. Patchy MVFR ceilings will be around early, then more widespread MVFR ceilings are expected to develop overnight and persist into Monday morning. IFR ceilings cannot be ruled out around sunrise Monday. Some fog is possible as well overnight. && .IND WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Ryan LONG TERM...Ryan AVIATION...50
Hazardous weather outlook, Jun 29, 3:22 PM EDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 322 PM EDT Sun Jun 29 2025 INZ021-028>031-035>049-051>057-060>065-067>072-301930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 322 PM EDT Sun Jun 29 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Scattered thunderstorms are expected through tonight with the greatest coverage across the southern half of central Indiana. Localized flooding and lightning are the primary hazards. Severe weather is unlikely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Greater coverage in storms expected Monday with the potential for a few strong to severe storms. Storm chances return again by the end of this week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any strong wind gusts or localized flooding observed through Monday, though large scale spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:23 PM EDT | Areal Flood Advisory | IND | Monroe | 17 min |
| Jun 29, 10:41 PM EDT | Areal Flood Advisory | IND | Brown, Jackson, Lawrence, Monroe | 5 hr |
| Jun 30, 12:52 AM EDT | Areal Flood Advisory | IND | Brown, Greene, Lawrence, Monroe | 87 min |
| Jun 30, 1:31 AM EDT | Areal Flood Advisory | IND | Daviess, Greene, Lawrence, Martin, Monroe | 6 hr |
| Jun 30, 2:19 AM EDT | Flash Flood Warning | IND | Brown, Lawrence, Monroe | 6 hr |
| Jun 30, 3:18 AM EDT | Areal Flood Advisory | IND | Daviess, Knox | 3 hr |
| Jun 30, 3:35 AM EDT | Areal Flood Advisory | IND | Lawrence, Martin | 3 hr |
| Jun 30, 3:49 AM EDT | Flash Flood Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 4 hr |
| Jun 30, 4:08 AM EDT | Flash Flood Warning | IND | Brown, Jackson, Lawrence, Monroe | 4 hr |
| Jun 30, 7:53 AM EDT | Areal Flood Warning | IND | Brown, Daviess, Greene, Jackson, Lawrence, Martin and 1 more | 3 hr |
| Jun 30, 11:00 AM EDT | Areal Flood Warning | IND | Brown, Lawrence, Monroe | 6 hr |
| Jun 30, 12:01 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 58 hr |
Nearby
Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.